Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Substance Use and HIVSubstance Use and HIV
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Alcohol and meds not mixing

May 2, 2011

I just read your response about the man who gets nauseous now when he drinks alcohol. He didn't mention WHAT he drinks though. Since starting my current combo (Truvada + Kaletra + Reyataz) about 4 years ago I had to stop drinking beer! I can handle a glass of wine or a mixed drink but a single beer gives me the runs in pretty short order! I've chalked this up to being sensitized to the yeast content of beer but that's only a guess. I have lots of other unusual or heightened sensitivities as well - some predating diagnosis and meds - some that are new (or just much worse) and possibly because of meds. Could the yeast in beer (or some other component that isn't a factor with wine or hard liquor) be the cause of my / his sensitivity?

Response from Dr. Fawcett

I don't have an answer to your inquiry. I did a quick review of the literature and didn't find anything addressing variable sensitivities among types of alcoholic beverages and HIV. It may be an idiosyncratic response by your body. In any case, you seem to know what you can and cannot drink without ill effects. Remember, both alcohol and HIV meds stress the liver, so be certain to limit the amount you drink.

-David



Previous
What's an optimum duration between taking your meds and having a drink?
Next
Is use of immune boosters recommended?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement